

Professional Association of Therapeutic Horsemanship International

Ensuring excellence and changing lives through equine-assisted activities and therapies

PATH Intl. Driving **Demo Only Workshop**

Intent to Host Packet

PATH Intl. Driving Demo Only Workshop Intent to Host Packet

Dear PATH Intl. Center,

Thank you for your interest in the PATH Intl. Driving Demo Only Workshop Program. This packet contains the initial information concerning the process and requirements for hosting a Demo Only Driving Workshop. Please review the information, and feel free to call if you have any questions regarding the process. If you meet the requirements and would like to host a PATH Intl. Driving Demo Only Workshop, please follow the directions and complete the Intent to Host Form included with this packet.

This Intent to Host Form should be returned to PATH Intl. for approval to host.

Please keep this packet for your use throughout the workshop, as this information will be valuable to you before, during and after the event! Upon receipt of your Intent to Host Form, you will be sent the second packet of materials information if host site is approved to host the event. Please note, centers that have not hosted a driving event in the past must host the Demo Only WORKSHOP first. Upon approval from Evaluator after teaching your PATH Intl. Driving Demo Only Workshop you may be able host future certifications or hands on workshops and certifications together.

GOOD LUCK & THANK YOU FOR HELPING MAKE PATH INTL. STRONG!!!

PATH Intl. Driving Demo Only Workshop Materials

The following materials are provided to host sites by the PATH Intl. office in the Intent to Host

Packet, which includes the following items:
 ☐ Host Site Process ☐ Host Site Requirements ☐ Budget Information ☐ Intent to Host Form ☐ Proposed Workshop Schedule
If the center decides to host a Demo Only Workshop the contact person must complete and return the Intent to Host Form to PATH Intl. Upon receipt of the Intent to Host Form and approval is received, PATH Intl. sends a Host Site Organizational and Forms Packet. This packet includes the following items:
 □ Candidate Requirements and sample forms □ Materials Order Form (to be submitted to PATH INTL. by designated deadline prior to start of Demo only Workshop □ Recommended Policies for use by the Host Site □ Workshop forms □ Emergency Medical Treatment and Liability Forms*
*to be copied by Host Site as needed
By the established deadline date on the Materials Order Form, the Host Site completes the Materials Order Form and submits it to PATH Intl. with the appropriate fees or a late fee and possibly express shipping costs will be assessed. Upon receipt of the Materials Order Form PATH Intl. then sends the Host Site Final Forms Packet which includes:
 □ Workshop Manuals (based on number from Materials Order Form) □ Certificates for Workshop participants (based on number from Materials Order Form) □ Workshop Evaluation Form* □ Workshop Site Evaluation Form* □ Check Acknowledgement Letter* □ Final Accounting Statement (must be sent into the PATH Intl. office within three working days following conclusion of workshop.)
*to be copied by Host Site as needed
At the conclusion of the Demo Only Workshop, the Host Site returns unused Workshop Manuals and completes the Final Accounting Statement and submits it with the amount due or receives reimbursement.

Pre-Demo Only Workshop:

- 1. The Host Site determines if all requirements are met to host a PATH Intl. Driving Demo Only Workshop.
- 2. The Host Site contracts with one PATH Intl. Driving Lead Evaluator to conduct the Demo Only Workshop. And, one of them can be an Associate or Apprentice. Please contact the PATH Intl. office for a current list of Evaluators. The contract will include fees to be paid to PATH Intl. prior to workshop and expenses (i.e. transportation, meals, accommodations, and parking) to be paid directly to Evaluators at conclusion of workshop. Evaluators have the Contract Form to be completed.
- 3. The Host Site decides to proceed and completes the Intent to Host Form and returns it to the PATH Intl. Office. Upon receipt of Intent to Host Form, PATH Intl. sends to the center the Host Site Organizational Forms Packet.
- 4. The Host Site assesses budgetary requirements and determines Demo Only Workshop fees. When reviewing the budget options, workshop fees can include cost of lodging and meals or can be covered separately by participants.
- 5. The Host Site is responsible for advertising and marketing the PATH Intl. Driving Demo Only Workshop. All administrative or schedule details from the Host Site should also be included in marketing. It is not appropriate to use the word "therapy" in your advertising. The Driving Committee Chair can provide additional marketing materials that have been developed by the Driving Committee.
- 6. The Host Site Works with contracted Evaluators to make sure all necessary requirements are in place to ensure a smooth running Demo Only Workshop. Please review Host Site Requirements.
- 7. The Host Site ensures that all paperwork is completely filled out for all Demo Only Workshop attendees prior to the start of the workshop.
- 8. The Host Site completes the Materials Order Form for the Workshop Manuals by the deadline date provided by PATH Intl. and includes a check with the order Form for Materials and Evaluator fees. These fees are due to PATH Intl. before materials can be sent. Host Sites have to notify the PATH Intl. office of late registrants not included on Materials Order Form prior to the Demo Only Workshop.

Marketing:

The following wording can also be used to advertise your Demo Only Workshop: This Demo Only Workshop is for anyone interested in learning about driving and any PATH Intl. member who is considering becoming a PATH Intl. Driving Instructor, or who would like to improve their therapeutic driving instruction skills. The purpose of this Demo Only Workshop is to provide participants with knowledge of basic components that are utilized by successful, entry-level driving instructors. The two-day Demo Only Workshop will cover such topics as disabilities, teaching techniques, task analysis, class structure, lesson plans, horse analysis, equipment, mounting and dismounting and volunteers.

During the Demo Only Workshop:

- 1. The Host Site makes sure all requirements are in place. This may include organizing backup options.
- 2. The Host Site ensures that disruptions do not interfere with the Demo Only Workshop.
- 3. The Host Site upholds the privacy and confidentiality of all Demo Only Workshop Participants.
- 4. The Host Site ensures that proper safety equipment is used throughout the process (including ASTM-SEI helmets.)
- 5. The Host Site upholds the PATH Intl. Standards for Centers.
- 6. The Host Site should work with the Evaluator to decide on a good number of volunteers to have each day, based on activities.

Post Demo Only Workshop:

- 1. The Host Site works with the Evaluator to make sure all Demo Only Workshop materials are collected, including all Evaluation Forms and Check Acknowledgment Letter. (It is the responsibility of the Evaluator to mail all evaluation materials to the PATH Intl. office.)
- 2. The Host Site completes a Final Accounting Statement Form and return the form to PATH Intl. along with any unused Workshop Manuals. These items must be sent to the office within five working days following the conclusion of the Demo Only Workshop.

A review of the fees due to PATH Intl. are as follows:

Due to PATH Intl. **before event**: (Materials Order Form)

- Demo Only Workshop Participant fee \$60.00 (Includes workshop manual)
- Lead Evaluator fee \$250.00 (per day)
- If a Second Evaluator fee is \$200.00 (per day)

(Apprentice do not receive payment for teaching at the workshop, their expenses are to be paid)

Due to PATH Intl. **after event**: (Final Accounting Statement)

- PATH Intl. membership* \$45.00 (If any workshop only participants are new members.)
- Materials Order Form Late Fee \$40.00 + Express Shipping Cost (if applicable)
- Workshop Manual Restocking Fee \$25.00 per Manual (for any returned manuals)

Cancellation Policy

Host Sites shall determine their own cancellation and refund policies for their Demo Only Workshop. The Evaluators must be notified immediately and reimbursed for any accrued contractual expenses. All Workshop materials must be returned to the PATH Intl. office. Any shortage in materials must be paid for by the Host Site.

Insurance Note:

For those centers hosting a Driving Demo Only Workshop that carry the Markel Insurance policy offered through PATH Intl., the Demo Only Workshop can be included on your policy as ONE Public Event Day. Markel has agreed to count this entire Workshop as one Event Day, rather than two. Be sure to submit your Public Event Form to Markel 32 days prior to the Workshop/Certification—there will be no payment due with the Forms if this is your free event day under the policy coverage. If you have already used your one public event day, please contact Markel as fee varies.

□ Enclosed arena inside or outside □ Dressage letters □ Cones □ Conference room/classroom setting for didactic lectures using teaching aides (must be able to sit and take notes) □ Power Point and Blackboard, dry erase board or flip chart. □ 1 safe, sound and fit horse, harness, and vehicle for demonstrations • Horse must be suitable to be driven by individuals with disabilities • Must be able to carry 2 people in vehicle at all times. • Must be able to stand for 20 – 30 minutes while participant harness. • Must be able to stand (with header) for 10-15 minutes to put to. • Must be able to have two sets of reins on (one set to the bit and one set to halter) • Must be conditioned to a whip □ A rein board with 2 sets of reins □ 2-2-inch rings

Host Site Requirements:

☐ 2- double-ended snaps

☐ Volunteers to assist as needed

Sample #1- Start Time 8:00 AM PATH INTL .DRIVING DEMO ONLY WORKSHOP SCHEDULE

Day 1: Morning 8:00-12:00

Class Room:

- 8:00 Introductions & Share Driving experiences (20 minutes)
- 8:20 Goals of the Workshop (10 minutes)
 - Criteria for evaluation of the participants (15 minutes)
 - Four Golden Rules of Driving (10 minutes)
 - Level I & Level II (10 minutes)
- 9:05 Review of PATH INTL. Driving Standards (45 minutes)
- 9:50 **Break: (10 minutes)**
- 10:00 Posture and Alignment (20 minutes)
- Qualities of an Instructor (30 minutes) 10:20
- 10:50 Learning styles (15 minutes)
- 11:05 Skill Progression (25 minutes)
- 11:30 What/How/Why (20 minutes)
- 11:50 Task analysis & Role Playing (20 minutes)
- 12:10 Class Format/ Structure (15 minutes)
- 12:25 Questions on morning talk

Lunch 12:30 -1:30

Afternoon 1:30 - 6:00 pm

Barn:

- 1:30 Demonstration of harnessing, (60 minutes)
 - Groom and harness horses (Basic Harness Parts/ putting on horse) (20 minutes)
 - Putting to (10 minutes)
 - Emergency Plan to unhitching (5 minutes)
 - Overheated horse, stressed horse, T.P.R (10 minutes)
 - Remove harness, care of horse and harness (5 minutes)
 - Harness maintenance, wear points, hanging and storage (10 minutes)
- 2:30 Practice different ways of holding reins using a rein board

Demonstration of Mock Lesson (teach intermediate lesson using these 4 skills 15 min)

- 1. Styles of holding reins
- 2. Types and use of whips
- 3. Discussion of driving aids
- 4. Practice using two sets of reins and a whip
 - Ground Driving (with each other)

3:00 **Break: (15 minutes)**

Classroom:

- 3:15 Disabilities (60 minutes)
- * Discussion of disabilities most appropriate for driving (30 minutes) 4:15
- 4:45 Lesson Plans – Block Plans (30 minutes)
- 5:15 Goals and Objectives's (30 minutes)
- 5:45 Practice writing objectives (15 minutes)
- 6:00 Done for evening

DAY 2:

Morning 8:00 – 12:00 pm

8:00 Discussion of volunteer training

What type of training does your volunteers need & how to get it? (15 minutes)

- Positions for driving for individuals with disabilities (10 minutes)
- How to set up a volunteer training manual (15 minutes)
- 8:40 Horses/ponies suitable for Individuals with Disabilities (20 minutes)
- 9:00 Evaluation/testing of horses/ponies being considered for disabled driving (30 minutes)
- 9:30 Styles of harness and their use (20 minutes)
 - Carriage harness with collar and breast collar
 - Light harness for the breed show ring
 - Draft harness

9:50 Bits-- kinds of driving bits, parts of the bit, action of the bit (25 minutes)

BREAK (15 minutes)

10:30 Vehicle types and adaptation suitable for individuals with disabilities (30 minutes)

- Photos of different adapted vehicles
- Compare types of vehicles from pictures
- Selection of appropriate vehicle for your horse/pony
- Two wheeled carts
- Four wheel carriages
- Easy entry
- Wheel chair accessible

11:00 Vehicle care and maintenance (30 minutes)

- Balance, height and weight of vehicles
- Points on buying a used vehicles
- 11:30 Tips on driving the Dressage test and cones course (30 minutes)

12:00-12:55 LUNCH Afternoon 1:00 – 3:00

Barn Area: (May change due to arena time)

Demonstration of Ground Driving , Putting to & Demo Lesson 1:00

- Demonstration ground driving your horse (5 minutes)
- Demonstration of putting horse to vehicle (10 minutes)

Demonstration- Dressage and Cones to be driven (15 minutes) Demonstration- Mock Lesson Plan

- Practice teaching a student with a disability (mock) (15 minutes)
- Drive turnouts with two sets of reins
- Demonstration of Unhitching a horse (10 minutes)
- Put away horses, harness, and vehicles

2:00 Practice with adapted vehicles not put to a horse/pony (30 minutes)

- Develop team approach to entering ramped vehicle with wheel chair
- Role playing to use volunteers to help enter and exit vehicles
- Problem solving with different types of disabilities

Class Room:

Q & A session – wrap up and talk about the Certification process (30 minutes)

Sample #2- Start time 1:00 PM PATH INTL.DRIVING DEMO ONLY WORKSHOP SCHEDULE

Day 1: Morning 1:00-7:00

Class Room:

- 1:00 Introductions & Share Driving experiences (20 minutes)
- 1:20 Goals of the Workshop (10 minutes)
 - Criteria for evaluation of the participants (15 minutes)
 - Four Golden Rules of Driving (10 minutes)
 - Level I & Level II (10 minutes)
- 2:05 Review of PATH INTL. Driving Standards (45 minutes)
- 2:50 **BREAK: (10 minutes)**
- Posture and Alignment (20 minutes) 3:00
- 3:20 Qualities of an instructor (30 minutes)
- 3:50 Learning styles (15 minutes)
- 4:05 Skill Progression (25 minutes)
- 4:30 What/How/Why (20 minutes)
- 4:50 Task analysis & Role Playing (20 minutes)
- 5:10 Class Format/ Structure (15 minutes)
- 5:25 Break move to barn

Barn:

- 5:35 Demonstration of harnessing, (60 minutes)
 - Groom and harness horses (Basic Harness Parts/putting on horse) (20 minutes)
 - Putting to (10 minutes)
 - Emergency Plan to unhitching (5 minutes)
 - Overheated horse, stressed horse, T.P.R (10 minutes)
 - Remove harness, care of horse and harness (5 minutes)
 - Harness maintenance, wear points, hanging and storage (10 minutes)
- 6:35 Practice different ways of holding reins using a rein board

Demonstration of Mock Lesson (teach intermediate lesson using these 4 skills 15 min)

- 1. Styles of holding reins
- 2. Types and use of whips
- 3. Discussion of driving aids
- 4. Practice using two sets of reins and a whip
- Ground Driving (with each other)

7:00 Done for the evening

DAY 2:

Morning 8:00 - 12:00 pm

Classroom:

- 8:00 Disabilities (60 minutes)
 - * Discussion of disabilities most appropriate for driving (30 minutes)

Break: 15 min

- 9:45 Lesson Plans & Block Plans (30 minutes)
- 10:15 Goals and Objective's (30 minutes)
- 10:45 Practice writing objectives (15 minutes)
- 11:00 Discussion of volunteer training

What type of training does your volunteers need & how to get it? (15 minutes)

- Positions for driving for individuals with disabilities (10 minutes)
- How to set up a volunteer training manual (15 minutes)
- 11:40 Horses/ponies suitable for Individuals with Disabilities (20 minutes)

Evaluation/testing of horses/ponies being considered for disabled driving (30 minutes)

12:30-1:20 LUNCH

Afternoon 1:30 - 6:00

Barn Area:

- 1:30 Demonstration of Ground Driving, Putting to & Demo Lesson
 - Demonstration ground driving your horse (5 minutes)
 - Demonstration of putting horse to vehicle (10 minutes)
- 1:45 Demonstration- Dressage and Cones to be driven (15 minutes)
- 2:00 Demonstration- Mock Lesson Plan
 - Practice teaching a student with a disability (mock) (15 minutes)
 - Drive turnouts with two sets of reins
 - Demonstration of Unhitching a horse (10 minutes)
 - Put away horses, harness, and vehicles
- 2:30 Practice with adapted vehicles not put to a horse/pony (30 minutes)
 - Develop team approach to entering ramped vehicle with wheel chair
 - Role playing to use volunteers to help enter and exit vehicles
 - Problem solving with different types of disabilities

BREAK- 15 minutes move to class room

Class Room:

- 3:15 Styles of harness and their use (20 minutes)
 - Carriage harness with collar and breast collar
 - Light harness for the breed show ring
 - Draft harness
- 3:35 Bits-- kinds of driving bits, parts of the bit, action of the bit (25 minutes)
- 4:00 Vehicle types and adaptation suitable for individuals with disabilities (30 minutes)
 - Photos of different adapted vehicles
 - Selection of appropriate vehicle for your horse/pony
 - Two wheeled carts
 - Four wheel carriages
 - Easy entry
 - Wheel chair accessible
- 4:30 Vehicle care and maintenance (30 minutes)
 - Balance, height and weight of vehicles
 - Points on buying a used vehicles
- 5:00 Tips on driving the Dressage test and Cones Course (30 minutes)
- 5:30 Q & A session wrap up and talk about the Certification Process (30 minutes)

Budget Information:

The following information is provided to help Host Sites determine expenses and fees: (A host site can determine the registration fees for each participant, below is a recommended cost.)

- 1. Evaluators: The fee for the Lead Evaluator is \$250.00 per day, Associate is \$200 per day, and Apprentices are not paid a fee, however their expenses are covered by the Host Site. Fees need to be paid with "Materials Order Form." This fee must go through the PATH Intl. office because PATH Intl. pays for Professional Liability Insurance for the Evaluators. The Host Site is responsible for all expenses to include transportation, lodging, and food for Evaluator in addition to their fee. Apprentices are not paid a fee for teaching the workshop, but do have their expenses paid by the Host Site.
- 2. Fees to paid to PATH Intl.
 - Host Site pays PATH Intl. \$60.00 per Demo Only Workshop Participant (includes manual) to be paid with "Materials Order Form."
 - Total Evaluator fees (NOT expenses)
 - Late and/or damage fees, or PATH Intl. membership dues.
- 3. Host Site must determine if the fee to Participants will cover lodging and food or if Participants must cover those expenses independently. This decision will depend on Host Site's resources (for example: a residential facility may choose to include those services.)
- 4. Miscellaneous Expenses (may or may not apply)
 - Advertising
 - Postage
 - Copies
 - Telephone
 - Additional Insurance (Host Site must check with their insurance coverage to determine if extra insurance is needed.)
 - Materials Order Form Late Fee
 - Workshop Manual Restocking Fee & Damage Fee

An example budget based on 13 workshop Participants (This is only a sample, each Host Site's circumstances are different.) Some Host Sites may choose to have the entire event underwritten through donations.

Income:

Demo Only Workshop Participant fees 13 @ \$250.00= \$3250.00

Expenses:

Advertising \$200.00

Workshop material fees to PATH Intl. \$60.00 each \$600.00 Faculty Fees to PATH Intl. \$250 @ 2 days= \$500 (Associate \$200 @ 2= \$400) or Apprentices (cover expenses) Air fare 2 @ \$350=\$700 Hotel room 2 nights for Faculty \$120x2=\$240 Insurance for Facility* \$90.00 Food \$225.00

Profit=(w/ Associate \$295.00) (w/ Apprentice \$695)



PATH Intl. Driving Demo Only Workshop Intent to Host Form

Name of Host Site:		
Address:	City:	State:Zip:
Name of Contact Person:		Phone number:
Fax number:	E-mail:	
Proposed Demo Only Workshop	Dates:	Demo Only Workshop Fee \$
Candidate Registration Deadline	: (approx. 32 days be	efore start date)
Please check that each of the fo	ollowing will be pro	vided:
 Must be able to carry 2 p Must be able to stand for Must be able to stand (w Must be able to have two Must be conditioned to a At least one extra set of reins p Volunteers Close proximity to affordable Please answer the following quest 	facility (to sit and to ase board or flip cha arness, and vehicle iduals with disabilition beople in vehicle at a r 20 – 30 minutes when the header) for 10-15 to set of reins on (one a whip per harness hotels or host facilitations:	es/you must know the horses prior to the all times. nile participants harness. 5 minutes to put to. e set to the bit and one set to halter)
		Outdoor?
What is the useable space in your ar	ena? Indoor?	Outdoor?
What is your outdoor driving arena Please list name, breed, size & age of 1	of driving horse(s):	
2		
What type of driving experience do		•
Horse 1:		
Horse 2 :		
I have read the requirements and pro-	hese questions with yo ocess for hosting a PA	ards during the Workshop. bu prior to approving the Demo Only Workshop.) TH Intl. Driving Demo Only Workshop and requirements and follow the processes as outlined.
C: 1		Data



CONTRACT BETWEEN HOST SITE AND DEMO ONLY FACULTY

(Host site location)	on	(Date)	_ by and betwee	n(Host sit	and te name)
				(11000 000	
(Faculty name)	, neremanter car	nea FAC	ULI I.		
Now, therefore, it is agreed between the compensation of the FACU This fee to the FACULTY via mail direct	ULTY is \$e will be paid by	/ day f y the Ho	for thest Site to PATH	Intl. prior to the	workshop and delivere
xpected arrival date for FACU					
					_
xpected departure date for FA	CULTY is:				
e Host Site will provide the follo	wing reimbursen	nent(s) to	the FACULTY:		
ctual expenses OR Expense (circle one)	es up to \$			for travel;	
ctual expenses OR Expense (circle one)	es up to \$			_ for lodging;	
ctual expenses OR Expense (circle one)	es up to \$			_ for meals;	
ederal mileage reimbursemen	t rate OR Ex	penses u	p to \$		_ for mileage;
ill be reimbursed for the follo	wing time perio	od:			
eceipts for the above expenses m	nust be submitted	by FAC	ULTY to the Host	Site by:	_
					(date)
eimbursement of the above expe	nses will be deliv	vered by t	the Host Site direc	ctly to the FACUL	TY by:(date)
ACULTY Signature:					
ost Site Signature:					
ACULTY Contact Information	:				
ddress:					
ome Phone					
nx			Email		